MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM

BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Model Number 10604
Medical Device Problem Codes Difficult to Advance (2920); Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/30/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is a combination product.
 
Event or Problem Description
It was reported that stent deformation had been present.A percutaneous coronary intervention of the distal circumflex was being performed.A 2.25 x 24 synergy drug-eluting coronary stent system was being used, but was unable to be delivered to the targeted area.It was noted that it looked like there was deformation on the un-deployed stent.The system was removed from the patient and a different device was used to successfully complete the procedure.There were no further issues or patient injuries.
 
Additional Manufacturer Narrative
Device is a combination product.Device evaluated by mfr: synergy ii us mr 2.25 x 24mm stent delivery system was returned for analysis.A visual and microscopic examination of the crimped stent found damage to the stent.The proximal end of the stent was damaged with stent struts bunched in a distal direction.The undamaged crimped stent od(outer diameter) was measured and the result was within max crimped stent profile measurement.The balloon cones were reviewed and no issues were noted.The balloon wings were tightly wrapped and evenly folded and were not subjected to positive pressure.A visual and microscopic examination of the bumper tip showed no damage.A visual and tactile examination of the hypotube found no issues.A visual and tactile examination of the outer and inner lumen and mid-shaft section found no issues.No other issues were identified during the product analysis.
 
Event or Problem Description
It was reported that stent deformation had been present.A percutaneous coronary intervention of the distal circumflex was being performed.A 2.25 x 24 synergy drug-eluting coronary stent system was being used, but was unable to be delivered to the targeted area.It was noted that it looked like there was deformation on the undeployed stent.The system was removed from the patient and a different device was used to successfully complete the procedure.There were no further issues or patient injuries.

Brand Name
SYNERGY
Common Device Name
BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8171609
Report Number2134265-2018-64108
Device Sequence Number1501787
Product Code NIQ
UDI-Device Identifier08714729840206
UDI-Public08714729840206
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
P150003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/10/2019
Device Model Number10604
Device Catalogue Number10604
Device Lot Number0022035056
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/20/2018
Initial Date Received by Manufacturer 11/30/2018
Supplement Date Received by Manufacturer01/10/2019
Initial Report FDA Received Date12/17/2018
Supplement Report FDA Received Date01/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age82 YR